Remember the news that seems to pop up each year concerning contaminated heroin? Dozens of injecting drug users have died over the years from contaminated heroin containing the bactrium Clostridium. And while it is still reasonably rare – it DOES HAPPEN with reasonable regularity and we see no reason why such a bacteria would stop any time soon. There are things you can do to keep aware of it though. Be sure to check out info on Anthrax as well (being another emerging poison affecting injecting drug users – and it seems heroin smokers as well.)
If you are an intravenous or intramuscular injector – this concerns you.
The bacteria (Clostridium) has been present in a few batches of contaminated heroin over the last few years, which appeared to particularly affect people who either injected into the muscle, skin-popped, or who missed a vein when injecting. Tragically, around 35 drug users have died as a result so far.
Over the last 10 years, various outbreaks have occurred affecting drug users in Dublin, Glasgow and London as they began turning up in surgeries and hospitals, exhibiting very similar symptoms to each other. It was initially thought that the same batch of heroin had been ‘retrieved’, mixed with different gear to disguise the ‘look’ and put back out on the street for re-sale.
This was a Black Poppy leaflet, to read the rest, click here.